MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS
Model Number PCB00
Medical Device Problem Code Scratched Material (3020)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/07/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of birth/age: unknown however birth year provided as 1964.If explanted, give date: not applicable as lens remains implanted.(b)(6).Device evaluation: the preloaded unit was not returned for evaluation.Therefore, a failure analysis of the complaint device could not be performed.Evaluation of the pictures provided.It was observed a lens implanted in patient eye.A mark looks like a small crack was observed on the lens.The complaint issue reported was verified.However, based on the evidence observed and since the lens is not available for a thoroughly evaluation, the complaint issue reported could not be determined if its related to manufacturing o related to handling during surgical process.Manufacturing record evaluation: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.A search revealed that no additional complaints for this order number have been received.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency.Attempts have been made to obtain missing information.However, to date, no response has been received.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the pcb lens was prepared according to instructions, no problems with the first advance, then it was noticed that the iol (intraocular lens) is not completely straight in the cartridge, but it was not difficult to push / turn, iol was implanted in the patient's right eye.Under the microscope, damage (scratches or cracks) was found centrally to the iol optics, approx.1mm.The patient will be examined in a week, the doctor will contact the territory manager again if the patient detects a disturbance and the iol may have to be replaced.Condition is after myopic lasik.Pre operative vision was 0.8.Post operative vision is not yet known.No interventions were mentioned.No other information was provided.
 
Additional Manufacturer Narrative
Corrected data: upon further review it was determined this event should not have been initially reported as it was noticed during preparation the iol (intraocular lens) was not completely straight in the cartridge, however the customer did not stop using the device.The directions for use (dfu) states that if the device is defective in any way, use another tecnis itec preloaded delivery system.The dfu was not followed and user error is determined.Therefore, no further information will be provided under manufacturer report number ((b)(4)).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Section b7: preexisting condition- myopic lasik years prior.In (b)(6) 2021 it was learned that the pcb lens has remained in the eye and was not explanted.The patient has slight ghosting images.According to the doctor, the patient had the same symptoms on the other eye, which has subsided over time and it is thought that this symptom has nothing to do with the scratch.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
MDR Report Key12247471
Report Number2648035-2021-08150
Device Sequence Number4742805
Product Code HQL
UDI-Device Identifier05050474558250
UDI-Public(01)05050474558250(17)230828
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/28/2023
Device Model NumberPCB00
Device Catalogue NumberPCB0000195
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/07/2021
Supplement Date Received by Manufacturer07/30/2021
09/17/2021
Initial Report FDA Received Date07/29/2021
Supplement Report FDA Received Date08/25/2021
09/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1